Volume 43, Issue 6 (November 1998)

    Olanzapine-Related Fatality

    (Received 12 January 1998; accepted 17 March 1998)

    CODEN: JFSOAD

      Format Pages Price  
    PDF Version 2 $25   ADD TO CART


    Abstract

    A 43-year-old male psychiatric outpatient died within hours of ingesting as much as 600 mg of olanzapine, a newer antipsychotic agent related to clozapine. Analysis of postmortem blood and urine by gas chromatography with nitrogen-selective detection yielded olanzapine concentrations of 1238 and 6987 μg/L, respectively, greatly in excess of levels expected following therapeutic administration of the drug. Based on the toxicology findings, the decedent's known history of suicide attempts, and the circumstances surrounding the death, this case was ruled a suicide by olanzapine overdosage.


    Author Information:

    Stephens, BG
    Chief medical examiner, City and County of San Francisco, CA

    Coleman, DE
    Toxicologist and director, Chemical Toxicology Institute, Foster City, CA

    Baselt, RC
    Toxicologist and director, Chemical Toxicology Institute, Foster City, CA


    Stock #: JFS14397J

    ISSN: 0022-1198

    DOI: 10.1520/JFS14397J

    ASTM International
    is a member of CrossRef.

    Author
    Title Olanzapine-Related Fatality
    Symposium , 0000-00-00
    Committee E30